MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; DIAGNOSTIC EP CATHETER

ST. JUDE MEDICAL, COSTA RICA LTDA SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E; DIAGNOSTIC EP CATHETER
Model Number 402004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturing reference: 3008452825-2018-00189, 3008452825-2018-00190, 3005334138-2018-00171, 3008452825-2018-00191, 3005334138-2018-00172, 2030404-2018-00046, 3005334138-2018-00173.During an atrial fibrillation ablation procedure a cardiac perforation occurred.During routine echocardiography a small effusion was diagnosed.The patient's blood pressure was stable.Octaplex was administered to reverse anticoagulant therapy and the patient was transferred to the coronary care unit.The patient recovered and was stable.There were no performance issues with any abbott devices.

Brand Name
SUPREME¿ ELECTROPHYSIOLOGY CATHETER, QUADRIPOLAR, 120 CM LENGTH, CRD-2¿ CURVE, E
Common Device Name
DIAGNOSTIC EP CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key7633426
Report Number3008452825-2018-00186
Device Sequence Number1794745
Product Code DRF
UDI-Device Identifier05414734201995
UDI-Public05414734201995
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K002976
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number402004
Device Lot Number6339549
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER; AGILIS¿ NXT STEERABLE INTRODUCER; BRK¿ TRANSSEPTAL NEEDLE; INQUIRY¿ OPTIMA¿ DIAGNOSTIC CATHETER; INQUIRY¿ STEERABLE DIAGNOSTIC CATHETER; SWARTZ¿ BRAIDED TRANSSEPTAL INTRODUCER; TACTICATH¿ SENSOR ENABLED¿
Outcome Attributed to Adverse Event Required Intervention;